Alert archive / Michigan / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 34, NWS Gaylord, MI

September 12, 2010Chippewa County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Sep 12, 2010, 6:48 PM EDT for Chippewa County, Michigan. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2010, 6:48 PM EDT (22:48 UTC)
Expired
Sep 12, 2010, 7:18 PM EDT
In force
30 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Chippewa County, MI

The radar

The NCL Michigan radar (KAPX), 173 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 7:08 PM EDTHAIL 0.7Dafter, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 10.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2010-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2010-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS53 KAPX 122248
SVRAPX
MIC033-122330-
/O.NEW.KAPX.SV.W.0034.100912T2248Z-100912T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
648 PM EDT SUN SEP 12 2010

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...

* UNTIL 730 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BAYVIEW CAMPGROUND...OR 18 MILES SOUTHEAST
  OF PARADISE...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAY MILLS AND BRIMLEY AROUND 655 PM EDT.
  DAFTER AROUND 705 PM EDT.
  SAULT STE. MARIE AND DONALDSON AROUND 710 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SUGAR
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4652 8412 4643 8418 4634 8410 4631 8413
      4627 8411 4635 8486 4647 8486 4645 8477
      4651 8467 4648 8460 4642 8455 4645 8452
      4644 8447 4648 8444 4650 8438 4650 8427
      4654 8421
TIME...MOT...LOC 2248Z 271DEG 44KT 4643 8472
WIND...HAIL <50MPH 1.00IN

$$



JZ
2 follow-up statements
833 
WWUS34 KAPX 122303
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
703 PM EDT SUN SEP 12 2010

MIC033-122330-
/O.CON.KAPX.SV.W.0034.000000T0000Z-100912T2330Z/
CHIPPEWA MI-
703 PM EDT SUN SEP 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHIPPEWA COUNTY UNTIL 730 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR DAFTER...OR 7 MILES SOUTHWEST OF SAULT STE.
MARIE...MOVING EAST AT 65 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT THE SOUTH END OF SAULT STE 
MARIE...AND CENTRAL SUGAR ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4652 8412 4643 8418 4634 8410 4631 8413
      4634 8466 4651 8467 4648 8460 4642 8455
      4645 8452 4644 8447 4648 8444 4650 8438
      4650 8427 4654 8421
TIME...MOT...LOC 2303Z 272DEG 56KT 4641 8435
WIND...HAIL <50MPH 1.00IN

$$



JZ
941 
WWUS34 KAPX 122318
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
718 PM EDT SUN SEP 12 2010

MIC033-122328-
/O.CAN.KAPX.SV.W.0034.000000T0000Z-100912T2330Z/
CHIPPEWA MI-
718 PM EDT SUN SEP 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHIPPEWA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.

LAT...LON 4652 8412 4643 8418 4634 8410 4631 8413
      4634 8466 4651 8467 4648 8460 4642 8455
      4645 8452 4644 8447 4648 8444 4650 8438
      4650 8427 4654 8421
TIME...MOT...LOC 2318Z 272DEG 56KT 4639 8401
WIND...HAIL <50MPH <.50IN

$$



JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:30 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Sep 12, 3:30 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
330 PM EDT SUN SEP 12 2010

.SYNOPSIS.../ISSUED AT 327 PM/

NORTHERN MICHIGAN HAS ENJOYED MOSTLY SUNNY SKIES AND MILD
TEMPERATURES THROUGHOUT THE DAY...BUT AN AREA OF LOW PRESSURE IS
BEGINNING TO MOVE INTO THE AREA FROM WESTERN UPPER PENINSULA...WHICH
WILL GENERATE RAIN SHOWERS AND POSSIBLY EVEN STRONG THUNDERSTORMS
THIS AFTERNOON AND EARLY EVENING...AND LINGER CHANCES OF RAIN
SHOWERS MONDAY AFTERNOON.

COOLER AIR WILL FILTER INTO THE GREAT LAKES AND UPPER MIDWEST
TUESDAY AND WEDNESDAY...AS THE CANADIAN SYSTEM CONTINUES TO SLOWLY
PUSH EAST. THE COOLER AIR WILL HELP GENERATE LAKE INDUCED RAIN
SHOWERS...OVER THE WESTERN LAKE INTO THE MIDDLE OF THIS WORK WEEK.

TJL

&&

.SHORT TERM.../ISSUED AT 327 PM/...TONIGHT

A NICE LOOKING DAY (SO FAR) ACROSS THE NORTH WOODS...WITH PLENTY OF
SUNSHINE AND RATHER MILD TEMPERATURES. HOWEVER...CHANGES ARE IN
STORE AS QUICK MOVING WESTERN LAKES COLD FRONT AND LOW AMPLITUDE
IMPULSES TRAVERSING BACKSIDE OF ONTARIO CENTERED TROUGH AXIS
APPROACH THE AREA QUICKLY THIS EVENING. ABOVE FORCING ALREADY ACTING
ON A FEW HUNDRED JOULES OF SURFACE BASED CAPE OVER WESTERN UPPER
MICHIGAN...IGNITING A FEW LIGHT SHOWERS. EXPECT THIS TREND TO
CONTINUE...WITH SHOWERS...AND ISOLATED STORMS...INCREASING IN
COVERAGE ACROSS CENTRAL UPPER MICHIGAN AS ABOVE FORCING BEGINS TO
WORK IN TANDEM WITH IMPRESSIVE LEFT EXIT DYNAMICS OF QUICKLY
APPROACHING 70+ KNOT MID LEVEL JET CORE. IN ADDITION...800-1000 J/KG
OF MEAN LAYER CAPE CENTERED BELOW THE ABOVE SHOULD HELP THE CAUSE.
EXPECT THIS LINE OF SHOWERS AND STORMS TO SLIDE STEADILY
SOUTHEAST...CROSSING NORTHERN MICHIGAN THIS EVENING. WOULD EXPECT
BEST COVERAGE EARLY ON THIS EVENING AS FORCING INTERACTS WITH
LINGERING INSTABILITY. WHILE WIDESPREAD THUNDERSTORM ACTIVITY IS NOT
ANTICIPATED...WILL CLOSELY NEED TO WATCH ANY STRONGER ACTIVITY WITH
SAID MEAN LAYER CAPE PROFILES AND QUICK UPTICK IN BOTH MID LEVEL
LAPSE RATES (6.0-7.0 C/KM) AND 0-6KM BULK SHEAR MAGNITUDES (UPWARDS
OF 45-60 KNOTS). IN ADDITION...SUB 800MB DRY LAYER MAY PROMOTE
ENHANCED DOWNDRAFT POTENTIAL AS EVAPORATIONAL COOLING KICKS IN.
THUS...WHILE ORGANIZED STRONG TO SEVERE ACTIVITY IS NOT ANTICIPATED
AT THIS TIME (LACK OF DEEP LAYER MOISTURE PREVENTING MORE AGGRESSIVE
CONVECTIVE DEVELOPMENT)...ISOLATED SEVERE WEATHER CANNOT BE RULED
OUT GIVEN ABOVE PARAMETERS. WILL CONTINUE TO HIGHLIGHT THIS
POTENTIAL IN THE UPDATED RENDITION OF THE HAZARDOUS WEATHER OUTLOOK.

SHOWERS AND STORMS WILL EXIT QUICKLY LATER THIS EVENING AS THE COLD
FRONT CROSSES THROUGH THE REGION. CAA DROPS 850MB TEMPERATURE CLOSE
TO FAVORABLE FOR SOME LAKE PROCESS TO DEVELOP. HOWEVER...INVERTED-V
SIGNATURE (LACK OF LOW LEVEL MOISTURE) ON SOUNDINGS AND DRY MID
LEVELS SHOULD PREVENT MUCH...IF ANY...LAKE INFLUENCE. WILL TREND
OPTIMISTICALLY...FEATURING CLEARING SKIES AFTER MIDNIGHT. ANOTHER
MILD NIGHT...WITH READINGS BY MORNING GENERALLY IN THE 50S.

MSB

&&

.LONG TERM.../ISSUED AT 327 PM/...MONDAY AND BEYOND

...OVERALL SEPT TREND OF COOLER THAN NORMAL TEMPS CONTINUES THIS
WEEK WITH SEVERAL SUBSTANTIAL QPF EVENTS FORESEEN HERE THRU 9/25...

PATTERN: A REX BLOCK DEVELOPS OVER AK AND THE ERN PACIFIC THIS WEEK
AND A RECONFIGURATION OF THE UPR FLOW OVR THE ATLANTIC RESULTS IN A
-NAO. WHEN A SIGNIFICANT +HGT ANOMALY DEVELOPS OVER AK...THIS ALWAYS
SENDS AN POLAR/ARCTIC SURGE SWD. MODELS/ENSEMBLES HAVE IT AND
CONFIDENCE IS INCREASING THAT ITS DELIVERED HERE NEXT FRI. THIS UPR
FLOW REGIME WILL MAINTAIN THE CENTRAL CANADIAN-ERN USA TROF...
KEEPING DAYTIME TEMPS MUCH BELOW NORMAL...ESPECIALLY TUE-THU. SOME
BRIEF TEMP RECOVERY IS POSSIBLE FRI BEFORE TEMPS PROBABLY TURN
DOWNWARD AGAIN SAT-SUN. ENSEMBLES CONTINUE TO ADVERTISE BREAK DOWN
OF THE REX BLOCK NEXT WEEKEND...W/ THE UNDERCUTTING TROF PROGRESSING
INTO THE WRN USA. BUT THEY ARE HANGING ONTO IT LONGER THAN 24 HRS
AGO. THIS WILL INDUCE HGT RISES OVR THE ERN USA...WHICH EASES THE
RECENT COOLNESS AFTER SUN THE 19TH.

POTENT COLD FRONT (CDFNT) THAT MOVES THRU TNGT USHERS IN ANOTHER
CHILLY AIR MASS THRU WED IN WNW FLOW ALOFT. UNSETTLED SHOWERY WX
DEVELOPS OVER THE SNOWBELTS AS LAKES DESTABLIZE THE BOUNDARY LAYER
(BL)...PROBABLY ENDING TUE NGT. THE ERN PAC TROF EJECTS A VORT MAX
INTO CA MON. THIS TROF INDUCES LEE CYCLOGENESIS TUE WITH LOW RIDING
ALONG THE CDFNT AND THRU THE SRN GTLKS WED NGT-THU.

QPF IS OUR OWN THRU WED GIVEN HIGHLY MESOSCALE CHARACTER.

TEMPS ARE MOS GUIDE MON-TUE AND THEN CONCENSUS MOS BLENDED W/ A
TOUCH OF MOS GUIDE TUE NGT AS MOS GUIDE APPEARS TOO COLD. HOWEVER...
MOS GUIDE MAY BE CORRECT FOR IN ANY AREAS OUTSIDE LAKE EFFECT CLD
STREAMERS. "IF" SKIES CAN REMAIN CLEAR AND WINDS LIGHT ENUF S AND E
OF GLR...THERE IS A LOW PROBABILITY FOR A TOUCH OF FROST.

MON: UNSURE OF CLD EVOLUTION BUT HAVE TO BELIEVE MON AFTN TURNS OUT
A LOT CLOUDIER THAN CURRENTLY MODELED WITHIN COLD POOL ALOFT.
BLUSTERY IN STRONG CAA. WNW WINDS GUSTS UP TO 30 KTS ALONG THE
COASTS AND INTERIOR HIGH TERRAIN OF NRN LOWER.

LAKE EFFECT MON-TUE: ENVIRONMENT FOR LAKE EFFECT (LE) DOESNT APPEAR
OVERLY POTENT. THE NAM HAS BACKED OFF ITS DEEPER MSTR FCST. ALL
MODELS ARE IN UNISON NOW THAT 850-700 MB NEVER SATURATES.
EQUILIBRIUM LEVEL IS HIGHEST MON IN CAA (AROUND 8K FT) THEN DROPS
AND LEVELS OFF TO 6500 FT MON NGT THRU TUE. EXPECT SCT SHWRS IN THE
SNOWBELTS W/ AREAS AWAY FROM THE SNOWBELTS MOSTLY CLR AT NGT AND
TURNING PARTLY-MOSTLY CLDY IN THE AFTN HOURS.

WED: HIGH PRES BUILDS IN. CLD FCST IS LOW CONFIDENCE BUT LIGHT NW
FLOW LIKELY MAINTAINS SOME LAKE CLDS. EITHER WAY BELIEVE ITS MOSTLY
CLDY W/ INCREASING MID-HIGH CLDS FROM THE W AS LOW PRES ADVANCES
THRU THE MID MS VALLEY.

WED NGT-THU: LOW PRES TRACKS THRU LOWER MI WITH HIGH CONFIDENCE.
EXACT TRACK IS LESS CERTAIN. ECMWF IS INCHING NWD W/ EACH RUN WHICH
WILL PUSH BAND OF HEAVIEST QPF FURTHER INTO NRN MI. ANY FURTHER NWD
ADJUSTMENTS AND WE MAY HAVE TO CONSIDER THUNDER FOR OUR FAR SRN
COUNTIES (M-55 CORRIDOR INTO THE SAG BAY AREA). RRQ OF
ANTICYCLONICALLY-CURVED 120 KT UPR-LVL JET SUGGESTS POTENT VERTICAL
MOTION...WITH EVEN SOME HINTS OF COUPLED-JET STRUCTURE. MODELS ARE
HINTING AT A BAND OF FGEN. ANTECEDANT DRY AIR AND MESO BRANCH OF
DESCENT ASSOCIATED WITH FGEN CIRCULATION WILL LEAD TO A SHARP
CUT-OFF TO NRN EDGE OF PCPN. THIS HAS THE POTENTIAL TO BE A
SIGNIFICANT QPF EVENT HERE FOR PART OF OUR FCST AREA (1-1.5").

WED NGT: WENT WARMER MIN TEMPS WED NGT WITH WIDESPREAD CLD COVER.

THU: CLDY AND VERY COOL W/ PERIODS OF RAIN. LOWERED HIGH TEMPS BELOW
HPC GUIDANCE.

FRI: 06Z/12Z GFS AND 00Z UKMET/ECMWF/GEM ALL HAVE ANOTHER POTENT
CDFNT ON THE DOORSTEP BY LATE AFTN. 00Z GFS WAS AN OUTLIER. SHOULD
TURN OUT PARTLY CLDY BUT A BROKEN LINE OF SCT SHWRS IN THE AFTN OR
EVNG. TEMPS COULD BE WARMER THAN CURRENTLY INDICATED IF A FAIR
AMOUNT OF SUN OCCURS.

SAT-SUN: ANOTHER SURGE OF POLAR AIR. SOME TYPE OF LOW IS OUTLOOKED
TO PASS BY TO THE S.

MODELS CONTINUE TO HIT MULTI-DAY CUMULATIVE QPF POTENTIAL HARD AND
BELIEVE THIS EVENTUALLY TRANSLATES TO A WET SYSTEM IN THE THU
TIMEFRAME WITH OTHERS TO FOLLOW. PROBABILITIES FOR 2" IN THE 6-15
DAY PERIOD ARE RESPECTABLE.

POTENTIAL DECENT QPF EVENTS: THU 9/16 AND SOMETIME MON-WED 9/20-22.

MULTI-DAY MEAN 500 MB HGTS ON CPC WEBSITE (CENTERED ON SEPT 22)
OFFER HOPE FOR EVEN SOME ABOVE NORMAL WARMTH THE 19TH-25TH W/ WRN NA
TROF AND ERN NA RDG FCST TO DEVELOP. AUTOMATED CPC 8-14 DAY OUTLOOK
IS ON BOARD...INDICATING ABOVE NORMAL TEMPS AND NEAR NORMAL PCPN.

POST MORTEM: SREF/GEFS AND USA MODELS MISSED THE HEAVIER PCPN
AMOUNTS DOWNSTATE W/ YESTERDAY'S RFALL EVENT. ECMWF/GEM HAD THE BEST
DEPICTION. A GENERAL .25 TO .5" FELL OVR NRN LOWER ALONG AND W OF
I-75. LESS THAN .25" FELL OVR THE ERN U.P. AND NE LOWER. UNLIKE WHAT
THE AMERICAN MODELS SUGGESTED...THE HEAVIEST PCPN DID NOT FALL OVR
THE ERN U.P.

JH

&&

.MARINE.../ISSUED AT 327 PM/

SHIP OBS AND BUOYS 45002 AND 45022 SHOW BUILDINGS SEAS WITH 3-5
FOOTERS OVER NRN LAKE MI. GUSTY SW WINDS WILL CONTINUE GUSTING 20-33
KTS BUT DIMINISH THIS EVNG. WILL EXPIRE THE LAKE HURON SCA AT 03Z
...BUT THE SCA FOR NRN LAKE MI INTO THE STRAITS WILL REMAIN IN
EFFECT FOR LEFTOVER 3-4 FOOTERS. A STRONG COLD FRONT WILL CROSS THE
WATERS AFTER MIDNIGHT SHIFTING WINDS TO THE NW.

MON: NW WINDS GUST 20-33 KTS OVER ALL NRN MI WATERS. SCA WILL BE
REQUIRED ALL WATERS...BUT MARGINAL SCA EXPECTED FROM THUNDER BAY
SWD.

SCA'S PROBABLY WILL CONTINUE INTO TUE FOR PORTIONS OF THE WATERS.

JH

&&

.AVIATION.../ISSUED AT 137 PM/...VALID FOR 18Z TAFS

JUST A FEW FAIR WEATHER CU THROUGH MID AFTERNOON BEFORE
QUICKLY APPROACHING UPSTREAM COLD FRONT AND UPPER LEVEL DISTURBANCE
IGNITE A SCATTERED LINE OF SHOWER...WITH PERHAPS A FEW
THUNDERSTORMS...ACROSS UPPER MICHIGAN. THIS NARROW LINE OF SHOWERS
WILL SLIDE SOUTHEAST...CROSSING THE TAF SITES LATE THIS AFTERNOON
AND EVENING. ATTEMPTED SOME TIMING OF THIS LINE...RELEGATING ALL
SHOWER MENTION FOR THREE HOUR PERIODS. AS FOR THUNDER...NOT OVERLY
EXITED ABOUT COVERAGE OF THUNDERSTORMS GIVEN DEARTH OF OVERHEAD
MOISTURE. THUS...WILL KEEP SIMPLE CB MENTION AND WATCH RADAR TRENDS.
EITHER WAY...LIMITED MOISTURE MAY KEEP CONDITIONS VFR THROUGH THE
PERIOD...WITH PERHAPS SOME LIMITED VIS UNDER ANY HEAVIER SHOWERS.
SHOWERS QUICKLY EXIT STAGE RIGHT TONIGHT AS CLOUDS DECREASE.

MSB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR LMZ341-342-
     344>346.
LH...SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR LHZ345.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ346-347.
LS...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 4 PM EDT MONDAY
     FOR LSZ321.

&&
Hazardous weather outlook, Sep 12, 3:41 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
341 PM EDT SUN SEP 12 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
132245-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
341 PM EDT SUN SEP 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED OVER EASTERN UPPER AND FAR
NORTHERN LOWER MICHIGAN AFTER 4 PM TODAY. THIS THREAT WILL EXPAND
TO INCLUDE ALL OF NORTHERN LOWER AFTER 8 PM. THE THREAT WILL END
BY 2 AM FOR ALL AREAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME...A FEW STORMS MAY PRODUCE HAIL TO ONE
INCH IN DIAMETER AND WIND GUSTS EXCEEDING 50 MPH.

THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS THIS AFTERNOON
AND TONIGHT ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER
MICHIGAN...EXCLUDING GRAND TRAVERSE BAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MODERATE TO HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH MONDAY
...AND POSSIBLY INTO TUESDAY AT LAKE MICHIGAN BEACHES.

TUESDAY NIGHT: THERE IS A LOW RISK FOR SOME PATCHY FROST SOUTH AND
EAST OF GAYLORD...IF SKIES CAN REMAIN CLEAR AND WINDS LIGHT.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED...PLEASE KEEP ABREAST
OF ISOLATED SEVERE WEATHER POSSIBILITIES LATER THIS AFTERNOON AND
EVENING.

MSB

In the hours before

Special weather statement, Sep 12, 4:34 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
434 PM EDT SUN SEP 12 2010

MIZ008-015-122100-
CHIPPEWA MI-MACKINAC MI-
434 PM EDT SUN SEP 12 2010

...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF GARNET...OR 32 MILES
SOUTHWEST OF PARADISE...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GARNET...
  REXTON...
  HULBERT...
  ECKERMAN...
  TROUT LAKE...
  THREE LAKES...
  STRONGS...
  FIBRE...
  RACO...

JZ
Local storm report, Sep 12, 5:29 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
529 PM EDT SUN SEP 12 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 W DAFTER              46.37N  84.47W
09/12/2010  E1.50 INCH       CHIPPEWA           MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1000307

AJS
Local storm report, Sep 12, 5:37 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
537 PM EDT SUN SEP 12 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             2 S SAULT STE. MARIE    46.46N  84.37W
09/12/2010  E0.75 INCH       CHIPPEWA           MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1000308

AJS
Local storm report, Sep 12, 5:41 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
541 PM EDT SUN SEP 12 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             RACO                    46.37N  84.72W
09/12/2010  E1.75 INCH       CHIPPEWA           MI   BROADCAST MEDIA

&&

EVENT NUMBER APX1000309

AJS
Special weather statement, Sep 12, 6:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
623 PM EDT SUN SEP 12 2010

MIZ008-122300-
CHIPPEWA MI-
623 PM EDT SUN SEP 12 2010

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HULBERT...OR 24 MILES SOUTH OF PARADISE...
MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ECKERMAN...
  STRONGS...
  THREE LAKES...
  FIBRE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Sep 12, 6:34 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
634 PM EDT SUN SEP 12 2010

MIZ016-122300-
EMMET MI-
634 PM EDT SUN SEP 12 2010

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF SAINT JAMES ON BEAVER
ISLAND...MOVING SOUTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
WILDERNESS STATE PARK AROUND 700 PM EDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 3:35 PM EDTSmall Craft AdvisoryAPX61 hr
Sep 12, 3:35 PM EDTSmall Craft Advisory for Hazardous SeasAPX7 hr
Sep 12, 4:52 PM EDTSevere Thunderstorm WarningAPXChippewa53 min
Sep 12, 5:10 PM EDTSpecial Marine WarningAPX35 min
Sep 12, 5:39 PM EDTSpecial Marine WarningAPX66 min
Sep 12, 5:52 PM EDTSevere Thunderstorm WarningAPXMackinac37 min
Sep 12, 6:43 PM EDTSpecial Marine WarningAPX62 min
Sep 12, 6:51 PM EDTSpecial Marine WarningAPX39 min
Sep 12, 7:36 PM EDTSpecial Marine WarningAPX54 min
Sep 12, 7:50 PM EDTSpecial Marine WarningAPX40 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.